Alert archive / South Carolina / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 77, NWS Columbia, SC

August 10, 2001Bamberg County, South Carolina

NWS Columbia, SC issued this severe thunderstorm warning at Aug 10, 2001, 10:02 PM EDT for Bamberg County, South Carolina. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Aug 10, 2001, 10:02 PM EDT (02:02 UTC)
Expired
Aug 10, 2001, 10:30 PM EDT
In force
28 min
Issued by
NWS Columbia, SC
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bamberg County, SC

The radar

The Charleston,SC radar (KCLX), 50 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 2.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2001-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3215 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2001-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3215 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
955 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WUUS52 KCAE 110203
SVRCAE
SCC009-110230-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1002 PM EDT FRI AUG 10 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
    SOUTHERN BAMBERG COUNTY IN CENTRAL SOUTH CAROLINA

* UNTIL 1030 PM EDT.

* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 10 MILES WEST OF EHRHARDT...OR ABOUT 8 MILES
  EAST OF ALLENDALE...MOVING NORTHEAST AT 15 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
    EHRHARDT.

LAT...LON 3311 8127 3295 8118 3306 8079 3327 8089

BC/CDL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 9:53 PM EDT, 9 minutes earlier.

Area forecast discussion, Aug 10, 9:53 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
953 PM EDT FRI AUG 10 2001

AFTER FURTHER REVIEW...CONVECTION FIRED UP ALONG SAV RIVER...BURKE
COUNTY STORM IMPRESSIVE. INTERACTION BETWEEN SEA BREEZE FRONT AND GA
CONVECTION. TOPS STILL COOLING DOWN THERE...LOW LEVEL CONVERGENCE
STRONG...MODERATE INSTABILITY...WILL UP POPS TO LIKELY IN THE
SOUTHEASTERN ZONES. SLIGHT CHANCE EAST MIDLANDS AND ISOLATED WEST.

FCSTID = 19
CAE   75  93  73  91 /  10  40  40  40
AGS   74  94  72  92 /  10  40  40  40
SSC   75  93  73  91 /  20  40  40  40
OGB   75  93  73  91 /  20  40  40  40

.CAE...
GA...NONE.
SC...NONE.

AWP

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 10:30 PM EDTSevere Thunderstorm WarningCAEBamberg30 min
Aug 10, 11:35 PM EDTSevere Thunderstorm WarningCAERichland25 min
Aug 11, 12:22 AM EDTSevere Thunderstorm WarningCAERichland23 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.